06-02-2016 05:05 PM - edited 06-02-2016 05:06 PM
Yes, tamoxifen and AI's do cause hair loss. Yes, my ono's say no - but they also said there is no such thing as chemo brain, my neurologists laughs at that since they knew me before chemo when I took my Dad in. In fact they were so alarmed at the change it has been deemed perm disability, I cannot remember how to do what I made a living at, and family felt I had adapted enough to remind me this past Christmas I had an older sister I used to check in with at least once a month. So HOW do I know it causes hair loss, because each time I stop tamox for a month or so for medical reasons the hair grows back, then thins out again when I resume them (with tamox, too new to arimedx to know). So I make sure to use rogaine when it comes it and never stop it (lessons learned, it will drop out if you stop it). If you do herceptin for a year, your hair will come back more slowly then others that had chemo. Also, there seems to be a three month cycle where eyebrows thin out then grow back for a couple of years after last chemo/herceptin. In addition to hair thinning the eyebrows do too.
Can someone tell me how to get the paragraph like below to be part of my profile like I see others have? and maybe correct my words to correct abbreviations:
Biopsy and diagnosis Sept 2013
Left two tumors 1.5, 2.5 cm ER+/Her2+++
left mast reconstruction Nov 2013 stage IIb
chemo/herceptin Dec 2013
Last chemo April 2014
set of girls May 2014
replace girls Nov 2014 due to capsulation
Last herceptin Dec 2014
Tamoxifen Jan 2015
March 2015, nearly bald on top of head
June 2015 take month off tamoxifen, hair grew back, new set of girls, start rogaine this time before resuming tamox
no meds Dec 2015 (and life was grand and speach started to improve and exercise didn't hurt)
Anastrozole Jan 10 2016
Jan 18 2016 sudden 2.5cm cysts in left, biopsy results pending (no past hist or family hist of cysts assume from AI)
Feb 6 2016 pain from AI's unbearable, bruises above each painful joint, lost use thumbs, thrush mouth, more, ugh Degree of crawling and tingling/numbness in wrists/fingers/feet almost back to chemo 6 days
08-12-2015 05:58 AM
I am currently having the same problem. My hair is very dry and falling out. I had TCH-The chemotherapy drugs Paclitaxel (Taxol) or docetaxel (Taxotere), carboplatin and Herceptin. Do you have the same or similiar drugs combination?
I don't know what to do, I just turn 45 this month and greatful to God I am still alife but I never seen balding woman or woman with bald patch that are normal (like middle age balding man is common).
I am hinding my balding head under a hat, even indoor.
Any one got any tip?
I hate wig cause they are hot and itchy, so I don't wear one.
12-10-2015 12:56 PM
20-09-2015 08:14 AM
I lost all hair including body hair. I didn't use cold cap and am fortunate that it has come back thick and very grey. Had it cut twice already and finished chemo last Christmas Eve.
try massage to the head regular and note the different chemos work differently. If the chemo has saved your life and God willing that it the case is hair so important? Winter is coming an we can wear some love.y hats.
Keep massage going and don't dye too early if at all.
15-09-2015 03:16 PM
This is the first time I have ever been on a forum and it is 1 and a half years after finishing chemotherapy and radiotherapy. I always had very fine hair before I was ill and was quite self conscious about it. After chemo it was a slow comeback for my hair and when it did come back to my horror the colour had changed from blonde with bits of silver in it to pure grey. I took myself swiftly to the hairdressers when it was 1 inch long and got them to dye it a light caramel blonde. Since then my hair has grown so fast and is shoulder length now. It looks absolutely amazing. It seems much thicker and shinier and there is plenty of it. This is my experience and I just wanted people to know that sometimes there can be a positive outcome from such a vile experience.
16-08-2015 01:07 PM
11-05-2015 04:18 PM
I see several 2014 posts regarding hair loss a year later but no posts following up as to whether things got worse, hair remained but thin, or got better. Can some of you gals provide a followup.
My last chemo was April 1 2014, last herceptin Dec 1014. About 4 months after last herceptin and 2 months after start of tamoxifen my hair started falling out, I'm nearly bald on top. Is so cruel, my hair came in so thick and pretty like it was before chemo between Dec and Feb and now I look like I did after second chemo treatment. You are a year ahead of me in treatment, can you tell me if the hair on top of head came back or not? Ideas and suggestions? I am also sending you my prayers and wishes for great health and happines
12-10-2014 05:53 PM
Hi. I am 11 weeks post chemo and have also had surgery but waiting to have radiotherapy and concerned my hair is not growing back and I am due to start Anastrozole soon. If Anastrozole has the effect of causing hair thinning what are the chances my hair will grow back at all. Beginning to think I may be wearing a wig forever.
10-10-2014 11:14 PM
29-01-2014 03:49 AM
01-11-2013 06:10 PM
13 months after stopping chemo, my hair started to thin again. It had grown in evenly and nicely and was just getting to a point that it didn't look like chemo-grow back. My head began to hurt, as it did with the original chemo fallout, and then withing 2 weeks I probably lost about 25 to 30 percent of my hair--mostly on the top and crown of my head, although it has thinned all over. It's still shedding, though not at such an alarming rate.
My oncologist said it wasn't from chemo. The pcp said it probably wasn't from chemo. The dermatoligist said that he was 95 percent sure it had something to do with chemo, giving about 5 scenarios, before telling the oncologist that he thought it was from stress--like after pregnancy. After 5 kids, I know what the stress-related shedding feels like. This felt like chemo loss.
Seeing that there are others who are asking this same question makes me think that it is more common than one might think. When someone talks about a symptom and doctors and everyone else tells them it's not happening, they usually give up and don't talk anymore. One thing I've learned from my experience is that just because it's not common or the doctor hasn't heard about it, doesn't mean it's not happening. So, if you've suffered from this or are still suffering, please let us know. You're not alone and you're not crazy.
To the people who have posted that it's probably not from chemo, please don't say that unless you have actually gone through this. We need support, not doubts.
22-06-2010 11:23 AM
when my hair fell out with the chemo it was gone totally within 48hrs, including every other hair on my body!!
This time its only head hair that seems to be going, not as quickly as before but quick enough for my liking! lol
I'm trying not to fiddle with it, its become a bit of a paranoia thing now and i feel as iff i have to test it to see if its still falling out - and yep, it is!
21-06-2010 09:00 PM
maybe it is alopecia, which can be caused by stressful events, and it certaibly sounds like you have had a stressful time. Have other hairs on your body fallen out? Have they followed the same pattern as when you lost hair after chemo?
21-06-2010 07:05 PM
Hi, they have referred me to Toni & Guy lady, they did ask the Dr to see me at the hospital but his conceren was that as i was coming to the end of my treatment i might get left out the loop and he wanted me seen/ followed up regularly so have to go back to my GP.
I wasnt too worried when my hair fell out cos of the chemo but now it's a different matter!!! we'll have to see what happens!
21-06-2010 05:15 PM
Hi again Lou... ah yes, it's the "E" in FEC (epirubicin) that is so tough on hair. I finished 6xEC (without the "F") in Feb.
I would guess that your recent hair loss is not related to your course of chemo, but this is just a guess... posssibly the strong antibiotics?? I hope you get a helpful answer, I would suggest onc. and/or GP who might be able to refer you to a hair-loss specialist??
21-06-2010 04:53 PM
Hi... seems strange (to me) to have further hair loss so long after chemo. There can be other reasons for losing hair...
Which type of chemotherapy treatment did you have?
21-06-2010 04:13 PM
just wondering if anyone can help please?
I finished my chemotherapy May 2009, and have just 1 dose of Herceptin left to have. My hair grew back August 2009, curly and much thicker than it ever was before. I had reconstruction using skin from my tummy in March this year, things didnt go exactly according to plan and over a period of a few weeks I ended up having in total 4 operations - the last due to massive infections which also resulted in huge doses of antibiotics-at one point 1000mg of Fluclox and 1000mg penicillin 4 times a day!!! (which still didnt work and ended up having an op to drain a mammoth absess)
Anyway, my hair became very dry which i sort of expected as i had been so ill, but about 3 weeks ago it started falling out - there was so much in the bath after a shower it stopped the water draining away!!! It's thinned a lot on the sides ( I can see scalp) and everytime i put my fingers through it out comes more, its also on my pillow in the morning, so i'm guessing this is more than just a natural hair loss, has anyone any ideas?? the oncology unit thinks it may be stress related but has referred me to a lady from Toni&Guy for a consultation, they also mentioned things i shouldnt be using on my hair but didnt exactly say what!!!! Help!!
ps; hope i've posted on the right section(?)